The Red Devil looks like cherry Kool-aid, going in and coming out! I'm supposed to flush the toilet twice after using it for the first 48 hours. I think this is to protect others from the toxic stuff coming out of me. Nice, huh?
The toxins are working on my hair. I woke up this morning with a tender scalp, and I knew that meant the hair was going to fall out soon. I showered and there wasn't much in the drain thingy, so I was relieved. But then when I was putting some gel in my hair, I pulled on some hair to reposition it, and a bunch came out in my hand. Some areas are holding fast, and others come out when pulled. I'm trying to leave it alone. The hair around the front is coming out the easiest--which I had hoped that would come out last! So, a few more days with it, if I'm lucky, then I'll be calling my friend Cindy to come and give me a buzz cut. She's keeping the clippers in her car, and awaiting my call!
Today at the cancer center (my nurses are non-union so I don't have to worry about a strike! Yay!), my port wasn't working right. They could push saline in, but not draw blood out. Sometimes a little protein "flap" builds up in there, and they put in some "draino" type stuff that eats away at it. So, while we were waiting for that to work, the nurse (Andrea again!), drew blood from my arm to do labs. Then I saw my onc, Dr. Jahagirdar. He told me I looked a little down, or tired, and asked if I was ok. He always notices and always asks! I told him I didn't sleep too well last night (I've had a cough), and I took an Ativan shortly before seeing him and that makes me sleepy. He gets very concerned about his patients' mental health--such a wonderful doc! Then I asked him about vit. b6 and glutamine. They are supposed to help with neuropathy. The studies are not done yet, but he said it wouldn't hurt to take them, so I think I will. I still have neuropathy from last chemo, and the stuff I'll start in Aug. (Taxol), can make it worse.
All my labs were good (except hemoglobin [11.1], but that's an ongoing problem). By that time my port was working fine, so we started the infusions. Oh--when I first got there I was already nauseated, so I asked the nurse if I should take an Ativan (helps with nausea and anxiety). She said absolutely! She said a lot of people do. Dr. J called it anticipatory nausea, and said I should just take one every time before I come in. This started after several rounds of chemo last year. It may not happen to most breast cancer patients because they don't usually have as many rounds.
So right now I feel really exhausted, yet not sure if the steroids will let me sleep. I usually end up in the recliner, so I don't keep Rich awake. I know I'll be using the bathroom alot, and I should keep drinking throughout the night--although I already feel waterlogged! :P
Well, gonna try to sleep...